Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 93, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Oct 18, 2018, 8:37 PM CDT for Llano County, Texas. It took effect at Oct 19, 2018, 12:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2018, 8:37 PM CDT (01:37 UTC)
- In effect from
- Oct 19, 2018, 12:00 PM CDT
- Expired
- Oct 19, 2018, 8:54 AM CDT
- In force
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 120 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Llano River at Llano (LLAT2). The gauge peaked at 10.15 ft at Oct 17, 2018, 8:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08151500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
906
WGUS44 KEWX 190137
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
837 PM CDT Thu Oct 18 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Llano River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC299-191937-
/O.NEW.KEWX.FL.W.0093.181019T1700Z-181021T0200Z/
/LLAT2.1.ER.181019T1700Z.181019T2100Z.181020T1400Z.NO/
837 PM CDT Thu Oct 18 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Llano River at Llano.
* from Friday afternoon to Saturday evening...or until the warning is cancelled.
* At 8:00 PM Thursday the stage was 7.3 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and continue to
rise to near 11.1 feet by mid afternoon Friday. The river will fall below
flood stage by late Saturday morning.
* Impact...At 12.0 feet...Moderate lowland flooding makes secondary roads and
low bridges in the flood plain dangerous to motorists. Equipment should be
moved from low docks and boat ties loosened downstream in Kingsland.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Llano 10 10 7.3 Thu 08 PM 9.1 10.2 7.1 5.6 5.1
&&
LAT...LON 3067 9896 3075 9896 3079 9852 3058 9824
3049 9829 3066 9855
$$1 follow-up statement
104
WGUS84 KEWX 191354
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
854 AM CDT Fri Oct 19 2018
...The flood warning is cancelled for the following rivers in Texas...
Llano River at Llano Affecting Llano County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC299-191424-
/O.CAN.KEWX.FL.W.0093.000000T0000Z-181021T0200Z/
/LLAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
854 AM CDT Fri Oct 19 2018
The flood warning is cancelled for
the Llano River at Llano.
* At 8:00 AM Friday the stage was 7.1 feet.
* Flood stage is 10.0 feet.
* Forecast...The river crested below flood stage at 7.2 feet. The river will
fall to 6.6 feet Saturday.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sat Sun Mon Tue Wed
Llano 10 10 7.1 Fri 08 AM 6.6 6.3 5.9 5.6 5.2
&&
LAT...LON 3067 9896 3075 9896 3079 9852 3058 9824
3049 9829 3066 9855
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 18, 7:19 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Oct 18, 7:19 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 719 PM CDT Thu Oct 18 2018 .AVIATION.../00Z TAFS/ Intermittent rain showers continue to push inland from the Western Gulf and will impact all TAF sites through the period as a shallow frontal inversion remains. Most of the periods will be marked by ifr cigs with DRT and AUS to have better chances to improve to mvfr in the afternoon. A few heavy showers will be possible after midnight and may have to consider periods of tempo 1SM vsbys as convective trends become more apparent. && .PREV DISCUSSION... /ISSUED 708 PM CDT Thu Oct 18 2018/ UPDATE... Ran a quick update to bump up PoPs a bit in the Hill Country where light rain continues. So far, rain rates have been around a tenth of an inch per hour or less with some isolated spots around a quarter of an inch earlier. This activity will continue to slowly push north through the evening hours. Latest runs of the HRRR keeps scattered showers around overnight and will make no further changes at the present time. PREV DISCUSSION... /ISSUED 414 PM CDT Thu Oct 18 2018/ SHORT TERM (Tonight through Friday Night)... Light to moderate showers will continue to affect portions of south central Texas through Friday night. There is the potential for moderate to heavy rain overnight with a second and better signal for heavy shower activity late Friday morning into the afternoon period. The Flash Flood Watch has been extended in time through Friday Evening as one to two inches are expected with isolated 5 inches possible, mainly across the northern Hill Country including Burnet and Llano Counties within the next 24 hours. The reasoning of the rainfall totals through Friday night are as follow: 1) maximum precipitable daily values of 1.9 to 2.4 inches, 2) coastal low level pressure over Brownsville, increased low level jet tonight into Friday, upper level short-wave pulses moving across the region and 5) convergence zone setting up along the I-35 corridor on Friday. All these features are anticipated to interact with each other in one way or another, which will result in moderate to localized heavy showers within the next 24 hours, especially late Friday morning into the afternoon period. The majority of HiRes and medium models are in good agreement with this solution. Therefore, confidence is high with the new rainfall amounts and possibility of flash flooding. Once again, with saturated soils in place and expected rainfall amounts, new flash flooding are likely to occur and affect areas where ponding of water remains. If you live near the Colorado, Llano and Nueces basins, we highly recommend to closely monitor the weather conditions for the next few days as most of rainfall amounts will become runoff. LONG TERM (Saturday through Thursday)... A weak frontal boundary will move into the Rio Grande and Edwards Plateau areas on Saturday with plenty moisture and instability in place for the generation of scattered showers and isolated thunderstorms over those areas. As the boundary moves and dissipates across the northern part of the area, drier airmass should move across the eastern part of south central Texas for a break of the rain. The focus for rain remains over the Rio Grande on Sunday with rain chances returning to most areas from early to middle of next week. There is a potential for moderate to heavy showers for this period as an upper level disturbance moves from the four corners region into the Southern Plains in addition of increased moisture arriving from the eastern Pacific and a shallow frontal boundary that manages to push across the Hill Country. Temperatures are expected to stay below climate normals through the entire period. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 57 63 59 67 55 / 60 80 50 50 20 Austin Bergstrom Intl Airport 57 64 59 66 57 / 60 70 50 50 20 New Braunfels Muni Airport 58 66 60 68 57 / 60 70 50 50 20 Burnet Muni Airport 54 61 56 65 53 / 90 80 60 50 20 Del Rio Intl Airport 57 68 61 67 59 / 70 40 40 60 40 Georgetown Muni Airport 55 61 56 65 54 / 70 80 60 50 - Hondo Muni Airport 58 67 62 69 58 / 90 60 40 50 20 San Marcos Muni Airport 57 66 60 67 57 / 60 70 50 50 20 La Grange - Fayette Regional 60 70 60 68 57 / 50 60 50 40 - San Antonio Intl Airport 59 67 61 68 58 / 70 70 50 50 20 Stinson Muni Airport 60 68 63 69 59 / 70 70 40 50 20 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday evening for Bandera-Bexar-Blanco- Burnet-Comal-Edwards-Gillespie-Hays-Kendall-Kerr-Kinney-Llano- Maverick-Medina-Real-Travis-Uvalde-Val Verde-Williamson-Zavala. && Aviation...Oaks Short-Term/Long-Term...Hampshire
Hazardous weather outlook, Oct 18, 5:48 PM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 548 PM CDT Thu Oct 18 2018 TXZ171>173-183>194-202>209-217>225-228-192300- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 548 PM CDT Thu Oct 18 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. A flash flood watch remains in effect for areas along and west of the I-35 Corridor as another surge of moisture moves across our area tonight into Friday. Moderate to heavy rainfall is possible across most areas. This could lead to renewed flash flooding and river flooding, especially for areas across the Edwards Plateau and Hill Country to along the I-35 corridor where soils remain saturated from recent heavy rains. Expect additional rainfall amounts of 1 to 2 inches, with isolated amounts over 3 inches and additional impacts on already swollen rivers and streams possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A flash flood watch remains in effect for areas along and west of the I-35 Corridor through early Friday evening. Scattered to numerous showers continue for most areas Friday. Moderate to heavy rains are possible Friday morning, especially across the Hill Country. Isolated rainfall totals around 5 inches are possible between today and early Friday evening. A cold front will bring scattered to numerous showers across most areas on Saturday, then showers become more isolated and focus toward the Rio Grande Plains on Sunday. An upper level disturbance and the remnants of a possible eastern Pacific tropical system result in increasing showers Monday through Wednesday. Additional rounds of heavy rains are possible. Rivers and lakes will remain elevated for the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but spotters are encouraged to relay any reports of heavy rain or flooding.
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.